Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 4, 2006, 5:26 AM CDT for Arkansas County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2006, 5:26 AM CDT (10:26 UTC)
- Expired
- May 4, 2006, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 96 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 5:40 AM CDT | FLASH FLOOD | Casscoe, AR | STREET FLOODING IN CASSCOE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 041030
FFWLZK
ARC001-041330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
526 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 830 AM CDT
* AT 530 AM CDT...DOPPLER RADAR IN LITTLE ROCK CONTINUE TO SHOW
SHOWERS AND THUNDERSTORMS DEVELOPING AND SLOWLY MOVING OVER MUCH OF
NORTHERN AND EASTERN ARKANSAS COUNTY. RADAR ESTIMATES THAT AS MUCH
AS TWO TO THREE INCHES OF RAIN HAS FALLEN IN NORTHEASTERN ARKANSAS
COUNTY IN THE LAST HOUR. ADDITIONAL SHOWERS AND THUNDERSTORMS COULD
PRODUCE AS MUCH AS 1-2 ADDITIONAL INCHES OF RAINFALL OVER THE NEXT
SEVERAL HOURS...MAINLY IN AREAS EAST OF A LINE FROM HUMPHREY...TO
LODGES CORNER...TO GILLETT. THIS WILL INCREASE THE THREAT OF FLASH
FLOODING.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT
TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3426 9139 3447 9162 3447 9156 3452 9150
3456 9153 3456 9128 3453 9130 3447 9122
3448 9121 3444 9121 3434 9106 3415 9115
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:50 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 4, 3:50 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 AM CDT THU MAY 4 2006 .SHORT TERM...TODAY THROUGH SUNDAY RADAR AND SATELLITE IMAGERY CURRENTLY SHOWING SEVERAL MESOSCALE SYSTEMS AFFECTING THE FORECAST AREA. FIRST SYSTEM OVER NORTH CENTRAL/ NORTHEAST ARKANSAS DEVELOPED ALONG THE REMNANTS OF AN OLD FRONTAL BOUNDARY. EASILY SEEN OUTFLOW GENERATED BY THIS SYSTEM WILL NO DOUBT ACT AS SOME FOCUS FOR ADDITIONAL DEVELOPMENT ONCE THE HEATING OF THE DAY KICKS IN. THE OTHER SYSTEM DEVELOPED OVER EASTERN OKLAHOMA INVOF SURFACE LOW AND ATTENDANT COLD FRONT. THE FRONT IS CURRENTLY MOVING INTO FAR NORTHWEST ARKANSAS. CURRENT SYSTEM IN OKLAHOMA/NORTHWEST ARKANSAS WILL WEAKEN IN THE NEXT SEVERAL HOURS. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR AS THE FRONT MAKES ITS WAY INTO THE STATE AND INTERACTS WITH DAYTIME HEATING AND OUTFLOW FROM PREVIOUS CONVECTION. PRIMARY CONCERN WITH THIS PACKAGE WILL BE THREAT OF LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. AS THE SURFACE FRONT SAGS SOUTHWARD INTO ARKANSAS...A SHORTWAVE TROUGH WILL MOVE THROUGH AND INTERACT WITH THE SYSTEM. THIS INTERACTION...ALONG WITH PLENTY OF ISENTROPIC UPLIFT AND PRECIPITABLE WATER VALUES IN THE 1-2 INCH RANGE WILL ALLOW FOR ONE TO TWO INCH RAINFALL AMOUNTS IN PORTIONS OF NORTHERN AND WESTERN ARKANSAS. STORM MOTION WILL BE AROUND 10-15 KNOTS... MEANING THAT THE STORMS WILL BE SLOW MOVERS. AS HAS BEEN THE TREND OVER THE LAST FEW HOURS...STORMS WILL LIKELY FORM AND MOVE OVER THE SAME AREAS WHICH WILL ALSO INCREASE THE FLASH FLOOD THREAT. AS LOW AS FLASH FLOOD GUIDANCE IS...AND AS SATURATED AS THE GROUND HAS BEEN...AM GOING TO GO WITH A FLASH FLOOD WATCH FOR AREAS NORTH OF A LINE FROM WALDRON...TO CONWAY...TO AUGUSTA. SEVERE STORM THREAT WILL CONTINUE TODAY THROUGH FRIDAY...WITH HAIL AND WIND BEING THE PRIMARY CONCERN. AS THE UPPER FLOW BUCKLES EARLY FRIDAY MORNING...THE FRONT WILL GAIN A LITTLE MORE MOMENTUM. THE FRONT WILL PUSH OUT OF THE STATE BY LATE FRIDAY NIGHT. HOWEVER...MOISTURE WILL REMAIN ABUNDANT OVER THE REGION...WITH SEVERAL UPPER LEVEL SYSTEMS MOVING THROUGH. THUS... KEPT POPS IN THE FORECAST THROUGH SUNDAY TO ACCOUNT FOR THIS. FRONT ITSELF WILL STALL OUT JUST SOUTH OF ARKANSAS ON SUNDAY...MOVING BACK TO THE NORTH SOME TIME NEXT WEEK. THANKS TO WFO TULSA FOR COORDINATION THIS MORNING. && .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY MOISTURE REMAINS HIGH ACROSS THE AREA THROUGH THE PERIOD. SURFACE HIGH PRESSURE TO THE NORTH WILL COVER THE AREA AT FIRST WITH COOLER AIR IN PLACE BUT THIS WEAKENS ON MONDAY ALLOWING FOR WINDS TO TURN AROUND TO THE SOUTH AND BRING MORE MOISTURE IN. MEANWHILE THE UPPER LOW OVER THE SOUTHWEST WILL COME OUT EARLY NEXT WEEK BUT WEAKEN AS IT GETS ABSORBED INTO THE MAIN UPPER FLOW. A COLD FRONT THEN APPROACHES THE AREA FROM THE NORTHWEST TUESDAY AS AN UPPER LOW SETTLES INTO SOUTHERN CANADA. INDICATIONS ARE THIS FRONT WILL REACH NORTHERN AREAS OF THE CWA THEN STALL BEFORE FINALLY MOVING THROUGH WEDNESDAY NIGHT. OF COURSE THIS TIMING IS SUBJECT TO CHANGE. AT ANY RATE WILL NEED TO HAVE MENTION OF SOME CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MOST OF THE PERIOD. KEPT FORECAST DRY FOR SUNDAY NIGHT THEN HAVE POPS IN THE 20 TO 40 PERCENT RANGE FOR THE REST OF THE PERIOD. KEPT TEMP FORECASTS THE SAME EXCEPT FOR MINS NEXT WEDNESDAY NIGHT. RAISED THEM SOME AS THE COLD FRONT IS INDICATED TO BE HANGING TO THE NORTH OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 81 60 72 57 / 70 70 50 40 HARRISON AR 71 51 66 50 / 80 80 40 30 HOT SPRINGS AR 81 61 71 59 / 70 70 50 40 PINE BLUFF AR 81 62 73 59 / 70 70 50 40 MOUNTAIN HOME AR 73 53 67 52 / 80 80 40 30 MONTICELLO AR 81 62 73 59 / 60 70 60 50 SEARCY AR 82 59 72 56 / 80 80 50 30 MOUNT IDA AR 82 55 69 55 / 70 70 50 50 RUSSELLVILLE AR 71 53 68 53 / 70 80 50 40 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM THURSDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039. && SHORT TERM...57 / LONG TERM...29
Hazardous weather outlook, May 4, 5:00 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU MAY 4 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL COVER MUCH OF NORTHERN ARKANSAS THIS MORNING. HEAVY RAIN IS LIKELY IN MANY AREAS AND SOME FLASH FLOODING IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE NORTHERN HALF OF ARKANSAS. THE RAIN MAY DECREASE LATER THIS MORNING BUT NEW THUNDERSTORMS COULD DEVELOP LATER THIS AFTERNOON AND A NEW COMPLEX OF THUNDERSTORMS COULD BE IN PLACE BY EARLY TONIGHT WITH MORE HEAVY RAIN AND A RISK OF FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND. THE BEST CHANCE OF ANY SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING. IN THE REST OF THE AREA...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THEN MAY CONTINUE THROUGH TONIGHT. ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE AND LOCALLY HEAVY RAIN WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL SLOWLY SINK TO THE SOUTH ACROSS THE AREA TODAY AND FRIDAY THEN SHOULD DROP TO THE SOUTH OF THE STATE. UPPER LEVEL LOWS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH SATURDAY. THIS WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SATURDAY. HEAVY RAINS WHICH COULD RESULT IN SOME FLOODING... AND ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE. THUNDERSTORMS WILL TEND TO DEVELOP AROUND MIDDAY OR IN THE AFTERNOON AND INCREASE THROUGH THE AFTERNOON. COMPLEXES OF THUNDERSTORMS MAY DEVELOP BY EVENING AND CONTINUE THROUGH MOST OF THE NIGHT BEFORE DECREASING. RAIN WILL LIKELY BE AT A MINIMUM DURING THE MORNING. THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING WHILE THE BEST CHANCE FOR HEAVY RAIN AND FLOODING WILL BE DURING THE NIGHT. CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE SUNDAY THROUGH WEDNESDAY. PRESENT INDICATIONS ARE THAT THE CHANCE OF HEAVY RAIN AND SEVERE WEATHER WILL BE LESS DURING THIS PERIOD...BUT COULD STILL BE POSSIBLE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 45 min |
| May 4, 12:45 AM CDT | Flash Flood Warning | LZK | Stone | 2 hr |
| May 4, 3:31 AM CDT | Flash Flood Watch | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Independence and 13 more | 16 hr |
| May 4, 4:58 AM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| May 4, 6:46 AM CDT | Flash Flood Warning | LZK | Newton, Pope, Searcy, Van Buren | 3 hr |
| May 4, 6:54 AM CDT | Flash Flood Warning | LZK | White | 3 hr |
| May 4, 8:08 AM CDT | Flash Flood Warning | LZK | Cleburne, Stone | 2 hr |
| May 4, 8:18 AM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, Pulaski | 117 min |
| May 4, 8:29 AM CDT | Flash Flood Warning | LZK | Johnson | 2 hr |
| May 4, 8:49 AM CDT | Flash Flood Warning | LZK | Logan, Yell | 116 min |
| May 4, 10:10 AM CDT | Flash Flood Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski | 3 hr |
| May 4, 12:03 PM CDT | Flash Flood Warning | LZK | White | 3 hr |
| May 4, 3:13 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 62 min |
| May 4, 3:44 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 61 min |
| May 4, 4:14 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 46 min |
| May 4, 4:46 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 49 min |
Nearby
Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.